MAUDE Adverse Event Report: CARDINAL HEALTH SILICONE 14FR 5CC 2WAY COUDE; CATHETER, UROLOGICAL

CARDINAL HEALTH SILICONE 14FR 5CC 2WAY COUDE; CATHETER, UROLOGICAL
Model Number 20514C
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported the urinary catheter fell out onto the patients bed.The catheter was still attached to the drainage bag, but was broken in half with the upper portion of the catheter inside the patient.The patient needed to be admitted and underwent a procedure to remove the retained piece of catheter.The nurse stated that there was no tension on the foley and it was not caught on anything.The patient came in (b)(6) 2023, and the incident happened in the er (b)(6) 2023.The patient was awake and alert when the incident happened, none of the staff heard anything.The patient had received catheters before.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Additional information: h7 medwatch number added a2 age and a3 gender was added.
 
Additional Manufacturer Narrative
The device history record review of the reported lot number shows evidence that the product was released according to all established procedures and quality documentation.Pictures were provided by the customer.It can be observed from the pictures that the catheter is broken; however, it cannot be confirmed as manufacturing related.The sample is needed for further investigation.The failure mode could not be confirmed.The root cause and corrective actions could not be identified.This complaint will be closed with no further action.If a sample is received later, the complaint will be reopened for investigation.This complaint will be used for tracking and trending purposes.

Brand Name
SILICONE 14FR 5CC 2WAY COUDE
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18148390
Report Number1282497-2023-10808
Device Sequence Number7541213
Product Code KOD
UDI-Device Identifier10884521015944
UDI-Public10884521015944
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number20514C
Device Catalogue Number20514C
Device Lot Number2122195
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer11/07/2023
Not provided
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/21/2023
04/24/2024
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale